MAUDE Adverse Event Report: DEXCOM, INC. DEXCOM G4 PLATINUM CONTINUOUS GLUCOSE MONITORING SYSTEM

DEXCOM, INC. DEXCOM G4 PLATINUM CONTINUOUS GLUCOSE MONITORING SYSTEM
Model Number 9438-05
Medical Device Problem Codes Imprecision (1307); Use of Device Problem (1670)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Dexcom was made aware on (b)(4) 2018 that on (b)(6) 2018, there was an inaccuracy between the continuous glucose monitor (cgm) and the blood glucose (bg) meter.The sensor was inserted into the abdomen on (b)(6) 2018.Reportedly, the patient used an expired sensor.No additional event or patient information is available.No data was provided for evaluation.The complaint confirmation and probable cause could not be determined.Labeling indicates: do not insert sensors past the expiration date.The expiration date format is yyyy-mm-dd.Insert sensors on or before the end of the calendar day printed on the sensor package label.The complaint device was returned for evaluation.The device was visually inspected and no defect was found.Functional testing was performed and the reported fault could not be reproduced and there was no failure detected.A voltage test was performed and it passed.The reported event of inaccuracies was not confirmed.The probable root cause cannot be determined.

Brand Name
DEXCOM G4 PLATINUM CONTINUOUS GLUCOSE MONITORING SYSTEM
Common Device Name
CONTINUOUS GLUCOSE MONITOR
Manufacturer (Section D)
DEXCOM, INC.
6340 sequence dr.
san diego CA 92121
MDR Report Key7297699
Report Number3004753838-2018-020136
Device Sequence Number2248521
Product Code MDS
UDI-Device Identifier40386270000048
UDI-Public40386270000048
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P120005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/11/2017
Device Model Number9438-05
Device Catalogue NumberSTT-RX-001
Device Lot Number5211550
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2018
Initial Report FDA Received Date02/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age8 YR
Patient Weight24